Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
67 Posts
Discussion Starter · #1 ·
I'm looking at starting to take Effexor Friday morning. I'm wanting to know other peoples experience with it. Did anyone quit taking it and have withdrawal symptoms? I'm kind of scared of starting something that might give me horrible withdrawals. On the flip side it might make me feel a whole lot better.
 

·
Registered
Joined
·
779 Posts
I am not in any ways trying to scare you or stop you from taking it. I did the same thing you did, I tried to get some information last week before I started on it.I took ONE pill after supper at 6 pm last friday night and never slept until saturday around 10 pm. I manage to get about 2 hours sleep that night and only got about 5 hours saturday night. I was so high I couldnt even close my eyes they seem like they would just pop open and felt like they were as big as saucers. I was so scared I wouldnt be able to get any sleep. On top of that I was so nauseated I couldnt eat a thing, I had major gas soon as I took the pill, had a huge headache probably from lack of sleep, lost 2 pounds from not eating and spending half the day on the toilet with soft stools, had chills, nightmares in the 2 hours sleep I got I think I had hallucination too.Like I said I'm not trying to stop you from taking it but I only took one 37.5 mg and it was 2 days of hell. It took another day to come down from this "high" I was feeling. I'm going to speak with my doctor about it tomorrow because I had 10 side effects all at once from one pill!!!!!! I hope you do well but make sure you dont have to work the next day because working and driving on such a high is dangerous, I was afraid I wouldnt make it back home. I hope I havent scared you but I wanted to let you know things do happen and I hope it doesnt happen to you.
 

·
Registered
Joined
·
193 Posts
hi dina-i started taking effexor 2 weeks ago and have had no major problems w/ it. the first couple days i did feel a little weird- somewhat jumpy in the morning, and then headachey/sleepy in the afternoon, but it went away after a couple of days. i can't really tell if it's having any beneficial effect yet b/c it's supposed to take about 3 weeks to a month, but i'll keep you updated... you may as well give it a try, different things work differently for everybody...enja
 
G

·
Hi Dina,Obviously, drugs have different effects on everyone. I started with a 37.5 dose of Effexor about 6 weeks ago, upped it to 75 during the second week, and just last week my MD upped it again so that I take 75 at night and 37.5 in the AM. The only side effect I had occurred in the first week - I had a panic attack that seemed to come out of nowhere. Lasted about 15 minutes - my MD said this is very common when adjusting to this type of drug. Other than that, it's been great. Has eased my anxiety tremendously and I'm having about 75% less chronic pain than I had been having. I'm also listening to Mike's tapes - I'm on Day 19 and those too are helping me a lot. If you have any other questions, let me know and I'll be happy to try and answer. Good luck!sickofpain
 
G

·
I've been of 37.5 of effexor for almost a year now. It has made a vast improvement in my quality of life and I sure hope my doc never tries to take me off of it. when I tried to stop it on my own a few times thinking I was over the depression, I sure could tell in a couple of days that the depression was back. I've not had any side effects and love it to death. Just goes to show how different each of us are.
 

·
Registered
Joined
·
67 Posts
Discussion Starter · #6 ·
Thanks everyone for the replies. I think I will still try it tomorrow morning. Hopefully, I won't have any horrible side effects. I believe I'm in a huge rut so this might help.
 
G

·
Dina,I was on Effexor for ### a year. It was a wonderful drug as long as I had another antidepressant to compliment it. Plus I was on Klonopin and Serax for sleep. Honestly I did not like it but there are several people out there who think it's the greatest drug to every come along. I weaned off of it onto Wellbutrin. I am feeling much better.All you can do is try it! There is a message board specifically for Effexor on egroups.com. They may be able to give you some more info. I didn't have any of the "horrible" side effects that some people say that they have. I had a couple of very trying days in which I was better off staying in my bedroom with the curtains closed but I made it. I was working up to the Wellbutrin while weaning off the Effexor.Good luck!Janie
 

·
Registered
Joined
·
37 Posts
I have been on Effexor for about 5 months now. I started on 37.5 for a week, 75 for a month, then 150 at bedtime since then. I felt like it made me a little drowsy when I took it in am so I switched to PM. It greatly decreased my anxiety and my depression. I had tried elavil and prozac in the past with minimal success compared to what I consider great success with Effexor.
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top